i shall be having my ablation in the next few weeks, thank goodness. I have now noticed that my heart rate is occasionally getting very low, about 45bpm, it's normally about 58 ish. I have been taking the same dose of Bisoprolol for many years. This slow heart rate makes me feel a bit odd, I wonder why it's happening!?! Any clues you lovely people?


5 Replies

  • Hi Linda - You probably already know this, but not drinking enough fluids can make your BP drop. I was told this by a nurse when in hospital after telling her mine was low.


  • There were times my heart rate was under 50 even on a regular dose of bisoprolol pre and post ablation(s)

  • I would contact the arrythmia nurse or the preadmissions nurse because that's quite low.

    Re Jean's comment. Shortage of liquid intake does cause reduced BP but I was told by 3 separate medics that the biggest thing is lack of drinking water - water has many many more benefit than tea apparently.

  • After my first ablation my bp was so low they were not going to let me home. Two and a half jugs of water later (not all at once) it was at an acceptable level. X

  • I have been on 5mg Bisoprolol for many years. My heart rate when in SR was in the late 50's. During the course of this year I have had stomach and chest problems. For no apparent reason my heart rate went into the 70's when in SR. A little while later it went into the 40's when in SR. My GP suggested reducing my Bisoprolol to 3.75mg. My heart rate moved up to the lower 50's in SR. Even when in AF my heart rate is in the 60's or 70's. My blood pressure is still good. The really big change is that it is easier to exercise even when in AF. I am monitoring my blood pressure and heart rate and if they stay consistent I going to suggest to my GP a further reduction to Bisoprolol to 2.5mg. I, and my GP, have no idea why my pulse rate has been fluctuating, but I have always felt that Bisoprolol was disproportionately slowing me down and the lower I can get it the better.

You may also like...